Alert archive / Nevada / River Flood Warnings in 2011

River Flood Warning 15, NWS Elko, NV

June 13, 2011Elko County, Nevada

NWS Elko, NV issued this river flood warning at Jun 13, 2011, 8:32 AM PDT for Elko County, Nevada. It took effect at Jun 14, 2011, 7:33 PM PDT. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2011, 8:32 AM PDT (15:32 UTC)
In effect from
Jun 14, 2011, 7:33 PM PDT
Expired
Jun 16, 2011, 3:10 PM PDT
In force
44 hr
Issued by
NWS Elko, NV
Flood severity
Minor

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lamoille Creek near Lamoille (LCLN2).

Action stage
4 ft
Minor stage
4.8 ft
Moderate stage
5.5 ft
Major stage
6 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 10316500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

056 
WGUS45 KLKN 131532
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
832 AM PDT MON JUN 13 2011

...THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN NEVADA... 

LAMOILLE CREEK, INCLUDING THE TOWN OF LAMOILLE, MINOR FLOODING IS 
FORECASTED.  

WARM TEMPERATURES ARE FORECAST THROUGH WEDNESDAY WHICH WILL LEAD TO 
DAILY STAIRSTEP RISES IN THE CREEK. WHILE THE CREEK IS NOT EXPECTED TO 
REACH FLOOD STAGE UNTIL TUESDAY EVENING...THE CREEK WILL APPROACH FLOOD 
STAGE THIS EVENING. PEAK FLOWS EACH DAY WILL BE AROUND 7 PM...WITH 
LOWEST FLOWS AROUND 8 AM. RESIDENTS LIVING ALONG THE CREEK ARE URGED TO 
WATCH LEVELS ALL WEEK. 

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    TUE    WED    THU

LAMOILLE CREEK
  LAMOILLE          4.8   4.2 MON  07 AM   4.7    4.9    5.0

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

A FOLLOWUP PRODUCT WILL BE ISSUED LATER THIS AFTERNOON...


&&

NVC007-141532-
/O.NEW.KLKN.FL.W.0015.110615T0400Z-110616T2200Z/
/LCLN2.1.ER.110615T0400Z.110616T0600Z.110616T1000Z.UU/
832 AM PDT MON JUN 13 2011

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A 

* FLOOD WARNING FOR 
  LAMOILLE CREEK ABOVE LAMOILLE.
* FROM TUESDAY EVENING TO THURSDAY AFTERNOON...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  7:00 AM MONDAY THE STAGE WAS 4.2 FEET. 
* FLOOD STAGE IS 4.8 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND 
  CONTINUE TO RISE TO NEAR 5.0 FEET BY WEDNESDAY BEFORE MIDNIGHT. THE
  CREEK WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 4.8 FEET...FLOOD STAGE AT THE POWERHOUSE GAGE LOCATION 
  IN LAMOILLE CANYON; MINOR FLOODING IS EXPECTED IN THE TOWN OF 
  LAMOILLE. SEEPAGE OF WATER INTO BASEMENTS IS POSSIBLE.

$$
6 follow-up statements
532 
WGUS85 KLKN 140405
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
905 PM PDT MON JUN 13 2011

FOR THE LAMOILLE CREEK, INCLUDING LAMOILLE, MINOR FLOODING IS 
OCCURRING.  

WARM TEMPERATURES ARE CAUSING AN INCREASE IN SNOWMELT RUNOFF 
FROM THE HIGHER ELEVATIONS OF THE RUBY MOUNTAINS. THIS HAS 
RESULTED IN SIGNIFICANT RISES ALONG LAMOILLE CREEK...WITH 
THE STAGE HEIGHT NOW HITTING MINOR FLOOD STAGE.
THEREFORE...THE FLOOD WARNING FOR LAMOILLE CREEK WILL BE 
ALLOWED TO CONTINUE.

PEAK FLOWS EACH DAY WILL BE AROUND 7 PM...WITH LOWEST FLOWS 
OCCURRING AROUND 8 AM. RESIDENTS LIVING ALONG THE CREEK ARE URGED
TO WATCH CREEK LEVELS ALL WEEK AS WARM TEMPERATURES AID
IN MELTING THE DEEP SNOWPACK IN THE RUBY MOUNTAINS.  

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    TUE    WED    THU

LAMOILLE CREEK
  LAMOILLE          4.8    4.8 MON 08 PM    4.9    5.0    5.1

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

&&

NVC007-150405-
/O.CON.KLKN.FL.W.0015.110615T0400Z-110616T2200Z/
/LCLN2.1.ER.110615T0400Z.110616T0600Z.110616T1000Z.UU/
905 PM PDT MON JUN 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE LAMOILLE CREEK ABOVE LAMOILLE.
* FROM TUESDAY EVENING TO THURSDAY AFTERNOON...OR UNTIL THE WARNING 
  IS CANCELLED.
* FROM TUESDAY EVENING TO THURSDAY AFTERNOON.
* AT  8:00 PM MONDAY THE STAGE WAS 4.8 FEET. 
* FLOOD STAGE IS 4.8 FEET.
* MINOR FLOODING IS OCCURRING AT THIS TIME.
* FORECAST...WILL CONTINUE TO RISE ABOVE FLOOD STAGE THIS 
  EVENING...RISING TO NEAR 5.0 FEET BY WEDNESDAY BEFORE MIDNIGHT. THE
  RIVER IS EXPECTED TO STAY IN MINOR FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT 4.8 FEET...FLOOD STAGE AT THE POWERHOUSE GAGE LOCATION 
  IN LAMOILLE CANYON; MINOR FLOODING IS EXPECTED IN THE TOWN OF 
  LAMOILLE. SEEPAGE OF WATER INTO BASEMENTS IS POSSIBLE.

$$
266 
WGUS85 KLKN 140822
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
122 AM PDT TUE JUN 14 2011

FOR THE LAMOILLE CREEK, INCLUDING LAMOILLE, MINOR FLOODING IS 
FORECASTED.  

WARM TEMPERATURES ARE CAUSING SNOW MELT IN THE RUBY MOUNTAINS WHICH
IS ENTERING THE LAMOILLE CREEK CHANNEL. COOLER TEMPERATURES AT NIGHT
WILL ALLOW THE CREEK TO DROP BACK DOWN. PEAK FLOWS WILL OCCUR AROUND
7 PM EACH EVENING WITH LOWEST FLOWS AROUND 8 AM. IF YOU
LIVE...WORK...OR DRIVE AROUND THE CREEK...KEEP AN EYE ON IT AT ALL
TIMES. DO NOT PLAY AROUND IT. IT CAN EASILY CARRY AWAY A CAR...LET
ALONE A PERSON FALLING OR JUMPING IN.

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    WED    THU    FRI

LAMOILLE CREEK
  LAMOILLE          4.8    4.7 TUE 12 AM    4.9    5.0    4.4

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT PLAY AROUND FLOODED STREAMS. RIVER BANKS ARE LIKELY WEAK. DO
NOT DRIVE IN FLOODED ROADS.

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

A FOLLOWUP PRODUCT WILL BE ISSUED AS NEW INFORMATION COMES IN...


&&

NVC007-150822-
/O.CON.KLKN.FL.W.0015.110615T0400Z-110616T2200Z/
/LCLN2.1.ER.110615T0400Z.110616T0600Z.110616T1000Z.UU/
122 AM PDT TUE JUN 14 2011

THE FLOOD WARNING CONTINUES FOR
  LAMOILLE CREEK ABOVE LAMOILLE.
* THROUGH THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT MIDNIGHT TUESDAY MORNING THE STAGE WAS 4.7 FEET. 
* FLOOD STAGE IS 4.8 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY EVENING AND CONTINUE
  TO RISE TO NEAR 5.0 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL
  FLUCTUATE ABOVE AND BELOW FLOOD STAGE DUE TO SNOW MELT AND COOLING.
* IMPACT...4.8 FEET IS FLOOD STAGE AT THE POWERHOUSE GAGE LOCATION 
  IN LAMOILLE CANYON; MINOR FLOODING IS EXPECTED IN THE TOWN OF 
  LAMOILLE. SEEPAGE OF WATER INTO BASEMENTS IS POSSIBLE.

$$
639 
WGUS85 KLKN 150240
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
740 PM PDT TUE JUN 14 2011

FOR THE LAMOILLE CREEK...INCLUDING LAMOILLE...MINOR FLOODING IS
FORECASTED.  

WARM TEMPERATURES ARE CAUSING SNOWMELT IN THE RUBY MOUNTAINS WHICH
IS ENTERING THE LAMOILLE CREEK CHANNEL. COOLER TEMPERATURES AT NIGHT
WILL ALLOW THE CREEK TO DROP BACK DOWN. PEAK FLOWS WILL OCCUR AROUND
7 PM EACH EVENING WITH THE LOWEST FLOWS AROUND 8 AM. IF YOU
LIVE...WORK...OR DRIVE AROUND THE CREEK...KEEP AN EYE ON IT AT ALL
TIMES. DO NOT PLAY AROUND IT. IT CAN EASILY CARRY AWAY A CAR...LET
ALONE A PERSON FALLING OR JUMPING IN.

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    WED    THU    FRI

LAMOILLE CREEK
  LAMOILLE          4.8    4.8 TUE 07 PM    4.9    5.0    5.1

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT PLAY AROUND FLOODED STREAMS. RIVER BANKS ARE LIKELY WEAK. DO 
NOT DRIVE CARS THROUGH FLOODED AREAS...IF YOU COME TO A FLOODED OR
CLOSED ROAD...MAKE THE SMART MOVE. TURN AROUND! DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

&&

NVC007-160240-
/O.EXT.KLKN.FL.W.0015.110615T0233Z-110616T2100Z/
/LCLN2.1.ER.110615T0221Z.110615T0600Z.110616T0900Z.UU/
740 PM PDT TUE JUN 14 2011

THE FLOOD WARNING CONTINUES FOR
  THE LAMOILLE CREEK ABOVE LAMOILLE.
* THROUGH THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 PM TUESDAY THE STAGE WAS 4.8 FEET. 
* FLOOD STAGE IS 4.8 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
  RISE TO NEAR 5.0 FEET BY WEDNESDAY MORNING. THE RIVER WILL FLUCTUATE
  ABOVE AND BELOW FLOOD STAGE DUE TO SNOW MELT AND COOLING.
* IMPACT...AT 4.8 FEET...FLOOD STAGE AT THE POWERHOUSE GAGE LOCATION 
  IN LAMOILLE CANYON; MINOR FLOODING IS EXPECTED IN THE TOWN OF 
  LAMOILLE. SEEPAGE OF WATER INTO BASEMENTS IS POSSIBLE.

$$
178 
WGUS85 KLKN 151409
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
709 AM PDT WED JUN 15 2011

FOR THE LAMOILLE CREEK, INCLUDING LAMOILLE, MINOR FLOODING IS 
FORECASTED.  

FOR THE SOUTH FORK HUMBOLDT, INCLUDING BELOW SOUTH FORK 
DAM, MINOR FLOODING IS OCCURRING, WITH RIVER LEVELS FORECASTED TO 
REMAIN THE SAME OR SLIGHTLY INCREASE.

WARM TEMPERATURES ARE MELTING SNOW PACK INTO LAMOILLE CREEK AND THE
BIG SOUTH FORK HUMBOLDT RIVER. THE RIVERS ARE RISING AND WILL
FLUCTUATE AROUND FLOOD STAGE FOR SEVERAL DAYS. WATER HAS TO BE
RELEASED OUT OF SOUTH FORK RESERVOIR BECAUSE OF THE SNOW MELT
ENTERING THE LAKE.

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    THU    FRI    SAT

LAMOILLE CREEK
  LAMOILLE          4.8    4.5 WED 06 AM    4.9    4.6    4.3

SOUTH FORK HUMBOLDT
  BELOW SOUTH FORK  5.0    5.1 WED 06 AM    5.1    5.1    5.1

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...IF YOU COME TO A FLOODED
OR CLOSED ROAD...TURN AROUND. DON'T DROWN.

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...



&&

NVC007-161409-
/O.CON.KLKN.FL.W.0015.000000T0000Z-110616T2100Z/
/LCLN2.1.ER.110615T0526Z.110616T0600Z.110616T0900Z.UU/
709 AM PDT WED JUN 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE LAMOILLE CREEK ABOVE LAMOILLE.
* UNTIL THURSDAY AFTERNOON.
* AT  6:00 AM WEDNESDAY THE STAGE WAS 4.5 FEET. 
* FLOOD STAGE IS 4.8 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 4.9 FEET BY TONIGHT. THE RIVER WILL
  FLUCTUATE AROUND FLOOD STAGE FOR THE NEXT SEVERAL DAYS.
* IMPACT...AT 4.8 FEET...FLOOD STAGE AT THE POWERHOUSE GAGE LOCATION 
  IN LAMOILLE CANYON; MINOR FLOODING IS EXPECTED IN THE TOWN OF 
  LAMOILLE. SEEPAGE OF WATER INTO BASEMENTS IS POSSIBLE.

$$

NVC007-160141-
/O.EXT.KLKN.FL.W.0017.000000T0000Z-110616T0141Z/
/DIXN2.1.ER.110614T1754Z.110615T0700Z.110615T1341Z.UU/
709 AM PDT WED JUN 15 2011

THE FLOOD WARNING CONTINUES FOR
   THE SOUTH FORK HUMBOLDT RIVER BELOW SOUTH FORK DAM
* UNTIL FURTHER NOTICE
* AT  6:15 AM WEDNESDAY THE STAGE WAS 5.1 FEET. 
* FLOOD STAGE IS 5.0 FEET.
* MINOR FLOODING IS OCCURRING.
* IMPACT...AT 5.0 FEET...FLOOD STAGE; MINOR FLOODING.

$$
773 
WGUS85 KLKN 152341
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
441 PM PDT WED JUN 15 2011

FOR THE LAMOILLE CREEK, INCLUDING LAMOILLE, MINOR FLOODING IS 
FORECASTED.  

FOR THE SOUTH FORK HUMBOLDT RIVER, INCLUDING BELOW SOUTH FORK 
DAM, MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.  

WARM TEMPERATURES ARE MELTING SNOW PACK INTO LAMOILLE CREEK AND THE 
SOUTH FORK HUMBOLDT RIVER ABOVE SOUTH FORK RESERVOIR. BOTH RIVERS ARE 
RISING AND WILL BE NEAR OR ABOVE FLOOD STAGE FOR SEVERAL DAYS. 

LAMOILLE CREEK HAS A DIURNAL FLUCTUATION WITH HIGHEST FLOWS IN THE 
EVENING HOURS AND LOWEST FLOWS IN THE MORNING INTO EARLY AFTERNOON 
HOURS. SO WHILE THE CHART BELOW SHOWS A FORECAST STAGE JUST BELOW 
FLOOD STAGE FOR LAMOILLE CREEK THURSDAY MORNING...THE RIVER WILL BE 
FLOODING BOTH LATER THIS EVENING AND AGAIN THURSDAY EVENING.

THE SOUTH FORK HUMBOLDT RIVER BELOW SOUTH FORK DAM IS HIGH DUE TO A 
CONTROLLED RELEASE OF WATER OUT OF SOUTH FORK DAM. WATER WILL CONTINUE 
TO BE RELEASED AT THE CURRENT RATE OR HIGHER THROUGH THE WEEKEND. 


                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    THU    FRI    SAT

LAMOILLE CREEK
  LAMOILLE          4.8   4.8 WED 03 PM    4.7    4.8    4.8

SOUTH FORK HUMBOLDT
  BELOW SOUTH FORK  5.0   5.1 WED 03 PM    5.1    5.3    5.3

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

A FOLLOWUP PRODUCT WILL BE ISSUED LATER THIS AFTERNOON...


&&

NVC007-162000-
/O.EXT.KLKN.FL.W.0015.000000T0000Z-110616T2000Z/
/LCLN2.1.ER.110615T0526Z.110616T0600Z.110616T0800Z.UU/
441 PM PDT WED JUN 15 2011

THE FLOOD WARNING CONTINUES FOR
  LAMOILLE CREEK ABOVE LAMOILLE.
* UNTIL THURSDAY AFTERNOON.
* AT  3:00 PM WEDNESDAY THE STAGE WAS 4.8 FEET. 
* FLOOD STAGE IS 4.8 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 5.1 FEET TONIGHT. THE RIVER WILL FALL 
  BELOW FLOOD STAGE THURSDAY MORNING THROUGH AFTERNOON. 
* IMPACT...AT 4.8 FEET...FLOOD STAGE AT THE POWERHOUSE GAGE LOCATION 
  IN LAMOILLE CANYON; MINOR FLOODING IS EXPECTED IN THE TOWN OF 
  LAMOILLE. SEEPAGE OF WATER INTO BASEMENTS IS POSSIBLE.

$$

NVC007-162341-
/O.EXT.KLKN.FL.W.0017.000000T0000Z-110619T1100Z/
/DIXN2.1.ER.110614T1754Z.110615T0700Z.110618T2300Z.UU/
441 PM PDT WED JUN 15 2011

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE SOUTH FORK HUMBOLDT RIVER BELOW SOUTH FORK DAM.
* UNTIL LATE SATURDAY NIGHT.
* AT  3:15 PM WEDNESDAY THE STAGE WAS 5.1 FEET. 
* FLOOD STAGE IS 5.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL REMAIN NEAR 5.1 FEET TONIGHT. THE 
  RIVER MAY RISE TO AROUND 5.3 FEET LATE THURSDAY MORNING OR 
  AFTERNOON AS A RESULT OF AN INCREASE IN WATER RELEASED THROUGH 
  SOUTH FORK DAM. THE RIVER IS EXPECTED TO REMAIN ABOVE FLOOD STAGE 
  THROUGH THE WEEKEND.  
* IMPACT...AT 5.0 FEET...FLOOD STAGE; MINOR FLOODING.

$$
798 
WGUS85 KLKN 160945
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
245 AM PDT THU JUN 16 2011

FOR THE LAMOILLE CREEK, INCLUDING LAMOILLE, MINOR FLOODING IS 
OCCURRING, WITH RIVER LEVELS FORECASTED TO DECREASE.  

MORE WARM TEMPERATURES TODAY WILL MELT SNOW INTO THE LAMOILLE CREEK.
THE CREEK WILL FLUCTUATE ABOVE AND BELOW FLOOD STAGE FOR THE NEXT
SEVERAL DAYS AS SNOW MELTS IN THE DAY AND COOLS OFF AT NIGHT.

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    FRI    SAT    SUN

LAMOILLE CREEK
  LAMOILLE          4.8    4.9 THU 02 AM    4.6    4.2    4.1

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND. DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

A FOLLOWUP PRODUCT WILL BE ISSUED LATER THIS TODAY...

&&

NVC007-162210-
/O.EXT.KLKN.FL.W.0015.000000T0000Z-110616T2210Z/
/LCLN2.1.ER.110615T0526Z.110616T0545Z.110616T1010Z.UU/
245 AM PDT THU JUN 16 2011

...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE LAMOILLE CREEK ABOVE LAMOILLE.
* UNTIL THIS AFTERNOON.
* AT  2:00 AM THURSDAY THE STAGE WAS 4.9 FEET. 
* FLOOD STAGE IS 4.8 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY THIS MORNING BUT WILL RISE AGAIN TODAY AS MORE SNOW MELTS.
* IMPACT...AT 4.8 FEET...FLOOD STAGE AT THE POWERHOUSE GAGE LOCATION 
  IN LAMOILLE CANYON. MINOR FLOODING IS EXPECTED IN THE TOWN OF 
  LAMOILLE. SEEPAGE OF WATER INTO BASEMENTS IS POSSIBLE.
  NEVER...NEVER PLAY AROUND A CREEK IN FLOOD.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Jun 13, 2:00 AM PDT, 6 hours 32 minutes earlier.

Area forecast discussion, Jun 13, 2:00 AM PDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
200 AM PDT MON JUN 13 2011

.SYNOPSIS...A WEAK DISTURBANCE WILL PRODUCE A FEW SHOWERS AND
THUNDERSTORMS ACROSS NORTHEAST NEVADA TODAY...WITH THE BEST RAIN
CHANCES CONFINED TO ELKO COUNTY. BUILDING HIGH PRESSURE WILL
PROVIDE MUCH DRIER AIR...CLEAR SKIES...AND WARMER TEMPERATURES
TUESDAY.

&&

.SHORT TERM...TODAY THROUGH TUESDAY. LAST SHORTWAVE IN THE SERIES
ENTERING NW NEVADA THIS MORNING. WIDESPREAD MID AND HIGH CLOUDS
ACROSS NORTHERN NEVADA AHEAD OF THE SHORTWAVE...WITH RADAR
REFLECTIVITY INDICATING NUMEROUS ECHOES ALONG A MCDERMITT-
WINNEMUCCA-GABBS LINE. SURFACE DEWPOINTS ARE RELATIVELY HIGH NEAR
40 ALLOWING AT LEAST SPRINKLES/LIGHT SHOWERS TO REACH THE GROUND
IN SPOTS. INCLUDED SLIGHT CHANCE OF SHOWERS IN THE FORECAST FOR
MAINLY ELKO COUNTY THIS MORNING. SHORTWAVE TROUGH AXIS EXPECTED TO
BE ALIGNED ALONG THE NEVADA/UTAH BORDER BY MIDDAY...WITH THE BEST
DYNAMICS/LIFT HEADING TO OUR EAST. TIMING OF SHORTWAVE WITH PEAK
HEATING AGAIN DOES NOT APPEAR OPTIMAL FOR CONVECTIVE COVERAGE.
NONETHELESS 00Z GFS AND 00/06Z NAM AGREE ON PLACING DECENT SHOWER
COVERAGE ACROSS ELKO COUNTY MAINLY DURING THE EARLY AFTERNOON
HOURS. LIFTED INDICES OF -1/-2 AND CAPE OF 300-500 J/KG IN THIS
AREA ARE CERTAINLY ENOUGH EVIDENCE TO KEEP SCATTERED THUNDERSTORM
IN THE FORECAST WORDING FOR CENTRAL/EASTERN ELKO AND NORTHERN
WHITE PINE COUNTIES THIS AFTERNOON.

RAPIDLY CLEARING SKIES THIS EVENING AS SHORTWAVE EJECTS TO THE
EAST AND MUCH DRIER AIR INVADES NEVADA. IN FACT...GFS PROGS
700-500 MB RELATIVE HUMIDITY OF ONLY 10-15% BY TUESDAY
MORNING...SO IT SHOULD BE DIFFICULT TO EVEN FIND A CLOUD. A
FABULOUS SPRING DAY ON TUESDAY AS HIGH PRESSURE BUILDS INTO THE
GREAT BASIN WITH CLEAR SKIES AND LIGHT WINDS. THICKNESSES DO BEGIN
TO CLIMB WITH ANOTHER 2-4 DEGREES OF WARMING EXPECTED. LIGHT WINDS
WILL KEEP MIXING LIMITED AND KEEP HIGH TEMPERATURES TUESDAY NEAR
MID JUNE NORMALS. BT

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. MODELS ARE IN FAIRLY
GOOD AGREEMENT WITH THE OVERALL PATTERN THROUGH SATURDAY MORNING. A
ZONAL PATTERN ALOFT WILL LEAD TO DRIER CONDITIONS TUESDAY NIGHT
THROUGH WEDNESDAY MORNING. THEN A LOW PRESSURE SYSTEM CENTERED NEAR
THE CANADIAN BORDER WITH WA/ID WILL STALL AND CARVE OUT A TROUGH
THAT WILL SAG SOUTH THROUGH THE GREAT BASIN. THE TROUGH IS DEPICTED
BY THE MODELS TO LINGER THROUGH AT LEAST SATURDAY AND THERE SEEMS TO
BE SOME INDECISION WITHIN EACH MODEL RUN AS TO WHEN TO LIFT THE LOW
OUT. IN THE MEANTIME...THE GOING FORECAST IS FOR THE AIR MASS TO
DESTABILIZE ONCE AGAIN. AFTERNOON AND EVENING THUNDERSTORMS WILL
DEVELOP DAILY WEDNESDAY THROUGH SUNDAY WITH AN EMPHASIS ON THE EAST.

TIMING OF THE WEAK SHORTWAVES DIGGING THROUGH THE MEAN TROUGH WILL
BE DIFFICULT HOWEVER THE MODELS HAVE BEEN CONSISTENT ON THE LAST FEW
RUNS WITH THE WARMEST DAY BEING WEDNESDAY. THE ORIENTATION OF THE
UPPER LOW WILL ALLOW A SOUTHERLY SHIFT IN THE H7 WIND PATTERN
WEDNESDAY AND MODELS ARE INDICATING A THERMAL TROUGH SET-UP WHICH
WILL GIVE TEMPERATURES A BOOST ABOVE 80 DEGREES. H7 TEMPS RISE TO
AROUND 13C AS FAR NORTH AS ELKO. TEMPERATURES WILL COOL A BIT AFTER
WEDNESDAY WHEN THE UPPER LOW DRIFTS CLOSER TO THE STATE AND SEVERAL
WEAK SHORTWAVES BRING IN COOLER AIR WITH A NORTH TO NORTHWEST FLOW
ALOFT. LW

&&

.AVIATION...VFR CONDITIONS CONTINUE OVER THE NEXT 24 HOURS. A FEW
SHOWERS AROUND IN THE MORNING. AFTERNOON AND EARLY EVENING
THUNDERSTORMS EXPECTED OVER NORTHEASTERN AND EAST-CENTRAL
NEVADA...POSSIBLY AFFECTING KEKO AND KELY. LW

&&

.FIRE WEATHER...ONE LAST WEAK DISTURBANCE WILL PRODUCE SCATTERED
SHOWERS AND THUNDERSTORMS FOR THE NE FIRE DISTRICT TODAY...WITH
HIGHEST COVERAGE IN ELKO COUNTY /FIRE WEATHER ZONES 469 AND 470/.
LAL ELEVATED IN THESE ZONES THROUGH THIS EVENING. DRY WEATHER WITH
A WARMING TREND TUESDAY. WARMER STILL WEDNESDAY...WITH VALLEYS
WARMING INTO THE 80S. INSTABILITY EXPECTED TO RESULT IN A FEW
THUNDERSTORMS ACROSS PRIMARILY FIRE ZONES 455/470 WEDNESDAY
AFTERNOON. BT

&&

.HYDROLOGY...LAMOILLE CREEK AT LAMOILLE PEAKED AT 4.52 FEET
AROUND 9 PM LAST EVENING AND CONTINUES TO SLOWLY SUBSIDE EARLY
THIS MORNING. TEMPERATURES ACROSS THE RUBY MOUNTAINS WILL REMAIN
MILD/ABOVE FREEZING TONIGHT AS THICK CIRRUS PASSES OVER NORTHERN
NEVADA. A WARMING TREND WILL CONTINUE...WITH DAILY HIGH
TEMPERATURES WARMING 1-2 ADDITIONAL DEGREES DAILY. SNOWMELT RUNOFF
WILL CONTINUE TO INCREASE INTO LAMOILLE CREEK...WITH THE HIGHEST
CREEK LEVELS EXPECTED DURING THE TYPICAL EVENING HOURS. IT IS
EXPECTED THAT LAMOILLE CREEK WILL APPROACH OR EXCEED FLOOD STAGE
TODAY THROUGH WEDNESDAY...AND RESIDENTS ALONG THE CREEK ARE URGED
TO MONITOR WATER LEVELS CLOSELY BEGINNING TODAY.

IN ADDITION...THE JARBIDGE RIVER NEAR JARBIDGE HAS RISEN SIGNIFICANTLY
OVER THE PAST 12 HOURS...TO NEAR 5.3 FEET EARLY THIS MORNING.
FLOOD STAGE IS 5.5 FEET...AND THE JARBIDGE RIVER IS ALSO EXPECTED
TO APPROACH/REACH FLOOD STAGE TODAY THROUGH WEDNESDAY.

WEDNESDAY...EXPECT SOME OF THE WARMEST TEMPERATURES SO FAR THIS
SEASON WITH VALLEYS WARMING INTO THE 80S. HIGHER ELEVATIONS ARE
EXPECTED TO WARM WELL INTO THE 60S...AND THIS WILL KEEP SNOWMELT
RUNOFF ELEVATED THROUGH THE COMING WEEK. BT

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/92/92/99/99

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 10:07 AM PDTAreal Flood WarningLKNElko48 hr

Nearby

River Flood Warnings in Nevada, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.